MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HAMMER GUIDE FOR TI ELASTIC NAILS; HAMMER,SURGICAL

OBERDORF SYNTHES PRODUKTIONS GMBH HAMMER GUIDE FOR TI ELASTIC NAILS; HAMMER,SURGICAL
Catalog Number 359.218
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the event date in (b)(6) 2020 is unknown.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.(b)(6).The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that during the surgery the two instruments ¿ inserter and hammer-was stuck and unable to disconnected.The surgery was completed without delay.There was no consequence on the patient.This complaint involves two (2) devices.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
Concomitant devices reported: inserter f/ten (part number 359.219, lot 4l88024, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 359.218, lot: 4l24453, manufacturing site: hägendorf, release to warehouse date: april 9, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Picture review: on the received pictures there are two instruments in a connected position visible.Therefore, the complaint is rated as confirmed.The review of the picture does not allow to any determination of any root cause.Product was not returned therefore no further investigation possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary: visual inspection: the hammer guide is completely stuck in the inserter.The hammer guide is in a used condition, there are very strong marks from excessive hammer blows visible.At the shaft are different places with stress marks.Function test: the devices are completely stuck, disassembling is impossible.Therefore no functional testing is possible.Dimensional inspection: the devices are completely stuck, disassembling is impossible.Therefore the dimensions of the individual devices cannot be verified.The length between the top of the hammer guide and the top of the ten inserter was checked with a ruler.The hammer guide protrudes about 210mm out of the inserter.Considering the insertion depth of 20.5mm at the inserter and the overall length of 228mm of the hammer guide the top of the fully inserted hammer guide should be at 207.5mm.Based on that it can be concluded that the guide is not fully inserted in the current condition.Drawing / specification review: documents were reviewed to define the insertion depth of the hammer and for the overall length and the length of the duralloy coating of the hammer guide.Summary: the complaint is confirmed as the hammer guide is stuck in the inserter as complained.Based on the performed evaluation a manufacturing related issue can be excluded.The evaluation has shown that the hammer guide was not fully inserted into the ten inserter.The evaluation has also shown that excessive hammer blows were applied onto the top of the hammer guide during use.If the hammer guide is not completely screwed into the inserter the applied forces are transmitted over the thread flanks, which might cause thread deformation and thus would lead to the jamming of the hammer guide in the inserter like in this case.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history: part: 359.218, lot: 4l24453, manufacturing site: hägendorf, release to warehouse date: 09.April 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER GUIDE FOR TI ELASTIC NAILS
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10133552
Report Number8030965-2020-04005
Device Sequence Number3622636
Product Code FZY
UDI-Device Identifier07611819104365
UDI-Public(01)07611819104365
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.218
Device Lot Number4L24453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer06/26/2020
07/22/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/14/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERTER F/TEN; INSERTER F/TEN